Heart Disease Expert Forum
Coumadin's affect on Kidney Disease
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Coumadin's affect on Kidney Disease

I was diagnosed with nephrotic syndrom (syndrome) (protine count 700) in October. A few weeks before that I had been diagnosed with a fib and started taking Dilacor. The nephrologist added an Ace Inhibitor to the bunch. Last month I started having fibs once a day for short periods of time and my cardiologist suggested coumadin. So now I've been taking that for about 3 1/2 weeks now and in the past week the frothy urine sign of protein kidney problems is back. It had gone away and I had normal protein output for weeks (my kidney problems were probably caused by overuse of NSAIDs prior to October).

Can Coumadin act on the kidneys in the same fashion as NSAIDs? Has it started my nephrotic syndrom (syndrome) up again?
Related Discussions
238671_tn?1189759432
Coumadin would not be expected to cause your nephrotic syndrome to flare up. Given the change in urine, you had better see your nephrologist.
5 Comments
Blank
Avatar_n_tn
I'm seeing my nephrologist today, but got permission from my cardiologist to stop taking the coumadin a few days ago (reluctantly on her part). Guess what -- the frothy urine has gone away (except for last night, after having some tylonol for a sore muscle). Interesting stuff this.
Blank
Avatar_n_tn
it may very well be tylenol is the culprit.  very dangerous to
be off coumadin with atrial fib.  check the tylenol info on the
addiction forum on this web site.  best wishes for good
health in 2001.
Blank
Avatar_n_tn
tylenol may be the culprit.  check addiction forum for info on
tylenol.  it is very dangerous to be off coumadin with atrial fib.
best wishes for good health in 2001.
Blank
Avatar_n_tn
thanks for your concern, but I don't have fibs at the moment, hopefully it was something that won't come again. also, i'm a young woman with no history of heart problems, so docs agree that aspirin can be fine. the tylanol i only had the one time. now that i'm off of coumadin, my protein urine is down to 90 (from an all time high of 800 for me).
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank